MAUDE Adverse Event Report: CORDIS SANTA CLARA MYNXGRIP VASCULAR CLOSURE DEVICE 6F-7F; DEVICE, HEMOSTASIS, VASCULAR

CORDIS SANTA CLARA MYNXGRIP VASCULAR CLOSURE DEVICE 6F-7F; DEVICE, HEMOSTASIS, VASCULAR
Model Number MX6721
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
After a diagnostic procedure, the 6f/7f mynxgrip vascular closure device (vcd) had failed because it could not enter the blood vessel.There was no reported patient injury.Hemostasis was achieved using manual pressure.The device was properly stored and opened in sterile field.There were no damages noted to the device packaging.The mynx vcd was prepped according to the instruction for use (ifu) instructions.The vessel type is arterial and the stick location is femoral.A 6f unknown sheath was used.Femoral artery¿s suitability was verified on angiography or venography, including the insertion angle (30-45 degrees) of the vascular sheath introducer.The vessel diameter was verified to be greater than or equal to 5 mm in diameter.There was no vessel tortuosity, scar tissue, pvd or calcium in the vicinity of the puncture site.The device will be returned for evaluation.No other information was provided.
 
Additional Manufacturer Narrative
As reported, after a diagnostic procedure, the 6f/7f mynxgrip vascular closure device (vcd) had failed because it could not enter the blood vessel.There was no reported patient injury.Hemostasis was achieved using manual pressure.The device was properly stored and opened in sterile field.There were no damages noted to the device packaging.The mynx vcd was prepped according to the instruction for use (ifu) instructions.The vessel type was arterial and the stick location was femoral.A 6f unknown sheath was used.The femoral artery¿s suitability was verified on angiography or venography, including the insertion angle (30-45 degrees) of the vascular sheath introducer.The vessel diameter was verified to be greater than or equal to 5 mm in diameter.There was no vessel tortuosity, scar tissue, pvd or calcium in the vicinity of the puncture site.No other information was provided.The product was returned for analysis.A non-sterile mynxgrip vascular closure device 6f/7f involved in the reported complaint was returned for investigation.Per visual analysis, the shuttle was engaged to the black handle with the stopcock open, and the advancer tube and the sealant were observed to have been deployed on the catheter shaft as received.It was noted that only a small portion of the sealant was returned with the device.The procedural sheath and syringe were not returned with the device.The returned device¿s atraumatic wire distal tip was observed slightly bent/damaged.No other visual damages or anomalies were observed.Per functional analysis, without the return of the procedural sheath, a physical evaluation to determine whether there was damage to the procedural sheath that could have contributed to the reported complaint could not be made.An applicable lab introducer sheath was used to perform the insertion/withdrawal test on the returned product.Although the catheter¿s atraumatic wire distal tip was bent/damaged, the device was able to be inserted/advanced through the lab introducer sheath without issue during the investigation.The returned device performed as intended per the mynxgrip instructions for use.Per microscopic analysis, visual inspection at high magnification showed that the returned device atraumatic wire distal tip was bent/damage as received.A product history record (phr) review of lot f2009801 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿inability to advance in sheath¿ was not confirmed during analysis of the returned device.The exact cause of the reported event could not be conclusively determined.The procedural sheath was not returned, and therefore a complete physical investigation could not be performed.Procedural factors, such as damage to the procedural sheath, may have contributed to the reported event.According to the instructions for use (ifu), which is not intended as a mitigation of risk, it states to insert the mynxgrip into the procedural sheath up to the white shaft marker, then inflate the balloon until the black marker is fully visible on the inflation indicator.Neither the phr review nor the information available suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
MYNXGRIP VASCULAR CLOSURE DEVICE 6F-7F
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
CORDIS SANTA CLARA
5452 betsy ross drive
santa clara CA 95054
MDR Report Key10419965
Report Number3004939290-2020-01854
Device Sequence Number19577135
Product Code MGB
UDI-Device IdentifierM465MX67210
UDI-PublicM465MX67210
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P040044
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberMX6721
Device Catalogue NumberMX6721
Device Lot NumberF2009801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight68